MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134802
Medical Device Problem Codes Image Orientation Incorrect (1305); Material Puncture/Hole (1504); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: conclusion: according to the information received, it was reported that the carto 3 system was displaying high force reading when going on ablation.Caller noted that the force vector was pointing straight back while the smart touch bidirectional sf device was connected.The device was returned to biosense webster for evaluation.A visual inspection and screening test of the returned device were performed in accordance with bwi procedures.Visual analysis revealed that the pebax was damaged and foreign reddish material was observed inside.A screening test was performed, and the device was visualized and recognized correctly; however, the force vector was observed inverted and hi force was displayed, since the sensor values were found within specifications, this issue could be related to the blood inside the pebax, however, the root cause of the damage could not be determined, but it was concluded that it occurred outside the bwi manufacturing facilities.A manufacturing record evaluation was performed for the finished device 30662393l, and no non-conformance was found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.The instructions for use contain the following recommendations: the force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.No capa activity is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history lot: mre review: a manufacturing record evaluation was performed for the finished device 30662393l, and no non-conformance was found during the review.Manufacturing date: 16-oct-2021.Expiration date: 15-oct-2022.Device history batch: null.Device history review: null.
 
Event or Problem Description
A patient underwent an ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter for which biosense webster¿s product analysis lab identified a hole on the pebax with reddish material inside.The finding was identified on 13-apr-2022.During the procedure, the carto 3 system was displayed a high force reading when going on ablation.Additionally, the force vector was pointing straight back.The catheter was replaced, and the issue was resolved.The procedure was continued.No patient consequences were reported.High force is not mdr-reportable.Force vector orientation issue is not mdr-reportable.Hole in the pebax is mdr-reportable.

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14333088
Report Number2029046-2022-00975
Device Sequence Number5236883
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberD134802
Device Catalogue NumberD134802
Device Lot Number30662393L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2022
Supplement Date Received by Manufacturer05/08/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM
Patient SexUnknown